Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 145, NWS Des Moines, IA

August 29, 2016Grundy County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 29, 2016, 3:59 PM CDT for Grundy County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2016, 3:59 PM CDT (20:59 UTC)
Expired
Aug 29, 2016, 4:45 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Grundy County, IA

The radar

The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

703 
WUUS53 KDMX 292059
SVRDMX
IAC075-292145-
/O.NEW.KDMX.SV.W.0145.160829T2059Z-160829T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT MON AUG 29 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 445 PM CDT

* AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  APLINGTON...OR 8 MILES NORTHWEST OF GRUNDY CENTER...MOVING
  SOUTHEAST AT 30 MPH. HEAVY RAINFALL WITH SOME PONDING OF WATER ON
  ROADWAYS IS ALSO POSSIBLE.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRUNDY CENTER...REINBECK...DIKE...WELLSBURG...HOLLAND...STOUT AND
  MORRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4229 9261 4230 9277 4226 9277 4240 9300
      4241 9301 4242 9301 4256 9292 4256 9284
      4248 9255 4247 9255 4247 9253 4231 9253
TIME...MOT...LOC 2059Z 294DEG 26KT 4247 9287 

HAIL...1.00IN
WIND...60MPH
 
$$

BEERENDS
2 follow-up statements
485 
WWUS53 KDMX 292134
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT MON AUG 29 2016

IAC075-292145-
/O.CON.KDMX.SV.W.0145.000000T0000Z-160829T2145Z/
GRUNDY IA-
434 PM CDT MON AUG 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL GRUNDY COUNTY...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRUNDY
CENTER...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRUNDY CENTER...REINBECK...WELLSBURG...HOLLAND AND MORRISON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4229 9261 4230 9277 4226 9277 4242 9301
      4249 9278 4243 9253 4231 9253
TIME...MOT...LOC 2134Z 312DEG 24KT 4234 9270 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
897 
WWUS53 KDMX 292140
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
440 PM CDT MON AUG 29 2016

IAC075-292150-
/O.EXP.KDMX.SV.W.0145.000000T0000Z-160829T2145Z/
GRUNDY IA-
440 PM CDT MON AUG 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRUNDY COUNTY WILL
EXPIRE AT 445 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4229 9261 4230 9277 4226 9277 4242 9301
      4249 9278 4243 9253 4231 9253
TIME...MOT...LOC 2140Z 294DEG 26KT 4233 9266 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:46 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 29, 3:46 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
346 PM CDT Mon Aug 29 2016

.SHORT TERM.../Tonight/
Issued at 326 PM CDT Mon Aug 29 2016

The main concern into tonight will be convective trends. Water vapor
imagery shows a noted short wave/PV anomaly over NM/CO with an
associated stream of deep moisture into the mid Missouri River
Valley. Relatively unorganized thunderstorms have developed in this
deep moisture fetch and instability. MLCapes are generally uncapped
at 1500-2500 j/kg with weak shear. Soundings show you have to go to
around 6.5km just to get 20kts of flow so storms will be slow moving
and disorganized with heavy rain and potentially flash flooding a
concern, and an outside chance of a microburst with stronger storms
if strong cells and updrafts collapse. Heavy rains and potentially
flash flooding are a concern, but have held off on a headline at the
moment as the disorganization and lack of a particular focus would
warrant issuing for the entire area, which seems like overkill
considering the situation.

The synoptic situation and near storm environment will change little
into the night with only gradual weakening of instability and loss
of heating the only change. The low level flow and moisture
transport will certainly not be strong, but the trajectory
sufficient to sustain gradually weakening storms into the night. The
best 0-2km moisture convergence should remain north of Iowa near the
frontal boundary/baroclinic zone, but most models do show a weaker
secondary max into Iowa associated with a weak KS surface trough
ahead of the NM/CO short wave. Thus will keep chance PoPs through
the first period. The environment is currently conducive for funnel
clouds as well, with weak flow and high values of 0-3km Capes, but
this should wane toward sunset.

.LONG TERM.../Tuesday through Monday/
Issued at 326 PM CDT Mon Aug 29 2016

Tuesday...

Main Impact: Heavy rainfall potential, strong to severe
thunderstorms
Confidence: Med-High

Many similarities between today's wx overall and the setup for
Tuesday. Throughout the day time a cold front will be passing
through Iowa from north to south. A lot of upper level cloud cover
expected throughout the morning hours. Decently high 0-1km lapse
rates, low-level CAPE near 200-500 j/kg, MLCAPE approaching 2000
j/kg and increasing sfc relative vorticity priming the
environment for landspouts/funnel clouds once again.

Beyond landspouts/funnel clouds, heavy rainfall potential will need
to be monitored. Moisture surging across SW Iowa will keep PWATs
near 2.0 inches and warm cloud depths near 12kft south of Interstate
80. Low to mid level winds remain weak and suggest storm motion will
be slow once again for pockets of storms that generate.
As of now, threat appears to be highest over our southwestern to
south-central counties. Flood potential will need to be monitored as
some locations could receive over one inch of rain per hour
rainfall rates.

Wednesday through Friday...

Main Impact: No hazardous wx expected
Confidence: Very High

There may be a few lingering showers and storms near the IA/MO
border into Wednesday. Otherwise, a period of dry and cooler
conditions is expected from Wednesday into at least Friday as high
pressure will propagate eastward from North Dakota across northern
Minnesota. Sfc dewpoints will go from the upper 60s to mid 70s
experienced today and tomorrow, down do the 50s and low 60s by
Wednesday afternoon. Concurrently, 850mb temps will fall rather
appreciably. The 12z Mon solutions are cooler and drier than than
the 00z Mon solutions, which is notable because the source region
for the progged air has only moved into the CONUS, and thus is
becoming more accurately sampled.

Saturday through Monday...

Main Impact: Returning showers and thunderstorms
Confidence: Low

Long-range models trying to zero in on a solution which brings
return flow into Iowa by the weekend as the aforementioned area of
high pressure slides into the Great Lakes Region. The big negative
for re-introducing precipitation into the area too soon is the a
large area of anti-cyclonic rotation slated to be near the Gulf
Coast. Given the size of this area, models may be pushing it away
too fast, meaning precip may struggle to return to Iowa until at
least Monday. Have begun to slightly scale back timing of POPs vs
guidance.

&&

.AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/
Issued at 300 PM CDT Mon Aug 29 2016

The primary concern will be convective trends with associated
category reductions and local wind effects all in question.
Predictability and confidence will be low based on slow, erratic
movement and omni-directional outflow boundaries. Thus have pretty
much played extrapolation over the next several hours and omitted
mention in later periods until confidence in timing and location
increases. With light winds and high low level moisture content,
have also added MVFR fog mention overnight. This will have to be
monitored into 00z and 06z as the potential to go lower is certainly
there.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Small
LONG TERM...Kotenberg
AVIATION...Small
Hazardous weather outlook, Aug 29, 3:44 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT MON AUG 29 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-302045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
344 PM CDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO
TONIGHT. LOCALLY BRIEF HEAVY RAIN AND HAIL MAY ACCOMPANY THE
STRONGER STORMS. ADDITIONALLY...FUNNEL CLOUDS ARE POSSIBLE THROUGH
SUNSET THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TUESDAY THROUGH
LATE TUESDAY NIGHT. ADDITIONALLY...FUNNEL CLOUDS ARE POSSIBLE THROUGH
SUNSET TUESDAY AFTERNOON. LOCALLY HEAVY RAIN AND SMALL HAIL IS
POSSIBLE WITH THE STRONGEST STORMS.

THUNDERSTORM CHANCES ARE FORECAST SATURDAY INTO SUNDAY. THE
PREDICTABILITY OF SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KOTENBERG

In the hours before

Special weather statement, Aug 29, 11:53 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1153 AM CDT MON AUG 29 2016

IAZ005>007-016-017-024-025-291745-
WORTH IA-WRIGHT IA-CERRO GORDO IA-WINNEBAGO IA-HUMBOLDT IA-
KOSSUTH IA-HANCOCK IA-
1153 AM CDT MON AUG 29 2016

...STRONG STORMS WITH HEAVY RAIN OVER NORTHERN IOWA...

AT 1149 AM CDT...DOPPLER RADAR WAS TRACKING SLOW MOVING STRONG
THUNDERSTORMS FROM 13 MILES NORTHEAST OF DAKOTA CITY THROUGH HANCOCK
COUNTY INTO WORTH COUNTY.

HALF INCH HAIL AND TORRENTIAL RAINS WILL BE POSSIBLE WITH THESE
STORMS. RAINFALL RATES MAY REACH ONE TO TWO INCHES PER HOUR
PRODUCING SIGNIFICANT PONDING WATER IN DITCHES AND ON ROADS...RISES
IN SMALL STREAMS AND CREEKS...AND LOW VISIBILITIES WHEN DRIVING.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...ALGONA...FOREST CITY...GARNER...CLARION...NORTHWOOD...
DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BELMOND...LAKE MILLS...
BRITT...NORA SPRINGS...MANLY...ROCKWELL...CLEAR LAKE...SMITH POOL...
EAGLE LAKE...RICE LAKE AND MASON CITY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4291 9303 4291 9350 4278 9350 4265 9397
      4265 9443 4349 9444 4350 9302
TIME...MOT...LOC 1649Z 062DEG 5KT 4289 9407

SMALL
Special weather statement, Aug 29, 1:37 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
137 PM CDT MON AUG 29 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-300000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
137 PM CDT MON AUG 29 2016

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS ACROSS MUCH OF IOWA THIS AFTERNOON. USUALLY...THESE FUNNEL
CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS
ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD
BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF
ONE IS SPOTTED...PLEASE IMMEDIATELY REPORT IT TO THE NATIONAL
WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME
NECESSARY...TAKE APPROPRIATE ACTION.

SMALL
Special weather statement, Aug 29, 3:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
309 PM CDT MON AUG 29 2016

IAZ026-027-037-038-292100-
FRANKLIN IA-BUTLER IA-HARDIN IA-GRUNDY IA-
309 PM CDT MON AUG 29 2016

...GUSTY WINDS AROUND 50 MPH POSSIBLE...

AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ACKLEY...OR NEAR IOWA FALLS...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IOWA FALLS...ELDORA...ACKLEY...STEAMBOAT ROCK...GENEVA...BRADFORD...
OWASA...ACKLEY MUNICIPAL AIRPORT...PINE LAKE STATE PARK AND IOWA
FALLS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4257 9342 4273 9330 4262 9289 4235 9308
TIME...MOT...LOC 2009Z 301DEG 23KT 4257 9315

BEERENDS
Local storm report, Aug 29, 3:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     FUNNEL CLOUD     3 S WATERLOO            42.45N 92.36W
08/29/2016                   BLACK HAWK         IA   LAW ENFORCEMENT

            IOWA STATE PATROL RELAYED PUBLIC REPORT OF
            FUNNEL CLOUD NEAR KIMBALL AVE AND HIGHWAY
            20. .

&&

BSS
Special weather statement, Aug 29, 3:44 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT MON AUG 29 2016

IAZ027-037-038-050-292145-
TAMA IA-BUTLER IA-HARDIN IA-GRUNDY IA-
344 PM CDT MON AUG 29 2016

...GUSTY WINDS AROUND 50 MPH AND HEAVY RAINFALL EXPECTED...

AT 342 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ACKLEY...OR 10 MILES NORTHEAST OF ELDORA...MOVING SOUTHEAST AT
25 MPH.

HALF INCH HAIL...VERY HEAVY RAINFALL AND WIND GUSTS TO AROUND 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELDORA...GRUNDY CENTER...PARKERSBURG...REINBECK...ACKLEY...DIKE...
APLINGTON...WELLSBURG...NEW HARTFORD...STEAMBOAT ROCK...HOLLAND...
STOUT...LINCOLN...MORRISON...ACKLEY MUNICIPAL AIRPORT AND PINE LAKE
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4231 9254 4221 9276 4240 9317 4256 9305
      4256 9303 4259 9303 4264 9299 4258 9255
      4247 9255 4247 9253
TIME...MOT...LOC 2042Z 298DEG 27KT 4249 9299

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 11:53 AM CDTSpecial Weather StatementDMXCerro Gordo, Hancock, Humboldt, Kossuth, Winnebago, Worth and 1 more52 min
Aug 29, 12:44 PM CDTFlash Flood WarningDMXHumboldt, Kossuth, Wright6 hr
Aug 29, 3:09 PM CDTSpecial Weather StatementDMXHardin51 min
Aug 29, 3:44 PM CDTSpecial Weather StatementDMXGrundy61 min
Aug 29, 4:05 PM CDTSpecial Weather StatementDMXPolk40 min
Aug 29, 4:56 PM CDTSpecial Weather StatementDMXTama34 min
Aug 29, 4:59 PM CDTSpecial Weather StatementDMXTama31 min
Aug 29, 5:08 PM CDTSpecial Weather StatementDMXBoone, Dallas, Guthrie, Story52 min
Aug 29, 5:25 PM CDTFlash Flood WarningDMXBoone, Story6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.